Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 23, 2008, 6:04 PM CDT for Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 6:04 PM CDT (23:04 UTC)
- Expired
- May 23, 2008, 6:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 106 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 232304
SVRMOB
FLC113-232345-
/O.NEW.KMOB.SV.W.0132.080523T2304Z-080523T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
604 PM CDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF NAVARRE...
* UNTIL 645 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MILTON
TO PACE...AND MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILTON AND BAGDAD BY 620 PM CDT...
9 MILES SOUTHWEST OF HAROLD BY 630 PM CDT...
ORIOLE BEACH BY 635 PM CDT...
NAVARRE BY 645 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3041 8714 3042 8711 3052 8712 3059 8723
3077 8713 3062 8679 3042 8680 3038 8685
3040 8688 3036 8712
TIME...MOT...LOC 2304Z 325DEG 21KT 3070 8711 3060 8710
3055 8720
$$1 follow-up statement
000
WWUS54 KMOB 232331
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
631 PM CDT FRI MAY 23 2008
FLC113-232345-
/O.CON.KMOB.SV.W.0132.000000T0000Z-080523T2345Z/
SANTA ROSA FL-
631 PM CDT FRI MAY 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN SANTA ROSA COUNTY...
AT 626 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 7 MILES SOUTH OF BAGDAD TO ORIOLE BEACH...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF NAVARRE TO 11 MILES
NORTHWEST OF NAVARRE TO PENSACOLA...MOVING SOUTHEAST AT 24 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NAVARRE BY 645 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3040 8715 3042 8711 3052 8712 3057 8709
3067 8706 3062 8680 3042 8680 3038 8685
3040 8687 3036 8712
TIME...MOT...LOC 2331Z 325DEG 21KT 3061 8699 3047 8700
3041 8712
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:36 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 23, 2:36 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 236 PM CDT FRI MAY 23 2008 .SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...GENERALLY BAROTROPIC REGIME PREVAILS. UPPER RIDGE AXIS IS POSITIONING ITSELF OVER THE LOWER AND CENTRAL MISSISSIPPI VALLEY TONIGHT AND EARLY SATURDAY PER OUTPUTS OF NAM AND GFS. CLEARING THROUGH TONIGHT AS LEFTOVER CONVECTION DISSIPATES. HIGHEST CHANCE FOR MEASURABLE RAIN SATURDAY WILL BE ALONG THE COAST AND OFFSHORE DAYTIME HEATING ALONG A SEABREEZE FORCING BOUNDARY. AFTERNOON CONVECTION WILL BE GENERALLY SCATTERED AT MOST WITH HIGHEST COVERAGE AGAIN OVER THE EASTERN HALF OF THE REGION ON THE HEELS OF THAT DEPARTING MCS FROM EARLY FRIDAY. USING CURRENT MAVMOS FOR PCPN AND TEMPS THROUGH TONIGHT. NORTHEASTERLY FLOW ALOFT WILL BRING DRY MID LEVEL AIR INTO THE REGION OVER THE HOLIDAY WEEKEND...WITH PRECIPITABLE WATER DROPPING TO AN INCH. SURFACE HIGH OVER THE WESTERN GREAT LAKES REGION WILL MOVE TO THE EAST COAST SATURDAY BRINGING A BACK DOOR COLD FRONT OUT OF THE PIEDMONT REGION TOMORROW NIGHT. MODEL CALCULATIONS POINT TO STALLING AND DISSIPATION OF THE FRONT STARTING WITHIN 48 HOURS ONCE RIDGE MOVES INTO THE GULF. A SEA BREEZE WOULD DEVELOP AND IF THE HIGH IS FAR ENOUGH EAST OF HERE...STRONG CONVECTION COULD DEVELOP FROM HEATING OF WARM MOIST AIR UNDER VERY DRY AIR IN THE MID LEVELS. MUCH CONCERN FOR SOUTHERN COUNTIES. CHANCES FOR RAIN RETREAT HASTILY AFTERWARD. && .LONG TERM MEMORIAL DAY THROUGH THURSDAY...NO CHANGES. HIGHLY AMPLIFIED UPPER RIDGE EXTENDING FROM THE NORTHERN GULF INTO SOUTHERN CANADA. THE NORTHERN APEX OF THE RIDGE WILL SLIDE EAST INTO THE NORTHERN ATLANTIC BY MONDAY MORNING...WHILE THE SOUTHERN EXTENT REMAINS ANCHORED IN THE GULF. SHALLOW FRONT WILL ENSURE LOW LEVEL MOISTURE UP TO 8000 FEET WILL REMAIN INTACT...SO THE SUMMER-LIKE HUMIDITY WILL REMAIN WITH US. A DRY PERIOD WILL FOLLOW TUESDAY WEDNESDAY AND THURSDAY AS STACKED HIGH PRESSURE RESIDES OVER THE FORECAST AREA. TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL WILL CONTINUE. /77 && .MARINE...THE MARINE FORECAST AREA WILL REMAIN GENERALLY UNDER THE INFLUENCE OF HIGH PRESSURE THROUGH MID NEXT WEEK. MODERATE SOUTHEAST WINDS AT LATE AFTERNOON WILL BECOME MORE SOUTH TO SOUTHWEST AND DIMINISH AS SUNSET APPROACHES. A LIGHT LAND BREEZE LATE TONIGHT OVER THE BEACHES AND THE NEAR SHORE WATERS. WINDS MAINLY LESS THAN 15 KNOTS THROUGH THE WEEKEND...WITH THE EXCEPTION OF GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS. A LITTLE STRONGER EAST TO SOUTHEAST WIND ON MONDAY...ESPECIALLY BEYOND 20 MILES AS AN EASTERLY WAVE RIDES UNDER THE HIGH PRESSURE CENTERED ACROSS THE SOUTHEAST STATES. WAVE HEIGHTS RUNNING ABOVE WHAT WOULD BE EXPECTED WITH THE FORECAST WIND AS THE WAVE GENERATION REGION IS OVER THE SOUTHEAST GULF WHERE WINDS HAVE BEEN AVERAGING 15 KNOTS OR MORE SINCE YESTERDAY MORNING. WAVE HEIGHTS AT THE MID GULF BUOYS ARE 6 AND 7 FEET...EXPECT LITTLE WAVE DECAY THIS EVENING AND SATURDAY...HENCE SEAS GENERALLY 3 TO 6 FEET NEXT 24 HOURS OR SO. /11 && .FIRE...NO CONCERNS. DAYTIME SEA BREEZE AND SURFACE HEATING WILL GENERATE SCATTERED ISOLATED TO SCATTERED CONVECTION OVER THE HOLIDAY WEEKEND. ONSHORE TRANSPORT WINDS WILL BECOME MORE NORTHERLY SATURDAY AS A HIGH BUILDS IN FROM THE PIEDMONT AREA NORTHEAST BECOMING SOUTHEAST SUNDAY AS THE HIGH MOVES INTO THE NORTHEAST GULF. /77 .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 92 71 89 / 20 20 05 10 PENSACOLA 72 90 73 84 / 30 30 05 05 DESTIN 71 86 72 84 / 40 30 10 05 EVERGREEN 68 92 67 88 / 30 30 05 05 WAYNESBORO 67 93 68 90 / 10 10 05 10 CAMDEN 68 92 67 89 / 20 20 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 23, 5:25 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT FRI MAY 23 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A STRONG UPPER LEVEL DISTURBANCE WHICH GAVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS MOSTLY NEAR THE COAST AND OFFSHORE WILL MOVE EAST OF THE REGION LATER THIS MORNING. OTHER SHOWERS AND THUNDERSTORMS MOSTLY SCATTERED IN COVERAGE WILL FORM MAINLY OVER INTERIOR SECTIONS OF THE FORECAST AREA THIS AFTERNOON DUE TO A WEAK SEABREEZE CIRCULATION COMBINED WITH DAYTIME HEATING. OTHERWISE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED BY SUNDAY AFTERNOON WITH A FEW THUNDERSTORMS POSSIBLY BECOMING STRONG AT TIMES DUE TO SUFFICIENT MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND DRIER AIR ALOFT. STAY TUNED FOR FURTHER UPDATES AS THIS PATTERN EVOLVES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE WEATHER SPOTTERS WILL NOT BE REQUIRED THROUGH THE FORECAST PERIOD.
In the hours before
Special weather statement, May 23, 3:19 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 319 PM CDT FRI MAY 23 2008 ALZ053-055-232045- MONROE-CLARKE- 319 PM CDT FRI MAY 23 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTIES... AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM OVER ALMA...AND MOVING SOUTHEAST AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GAINESTOWN...CHOCTAW BLUFF AND ELISKA THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 23, 4:06 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 406 PM CDT FRI MAY 23 2008 ALZ061-232145- UPPER MOBILE- 406 PM CDT FRI MAY 23 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 2 MILES NORTH OF GEORGETOWN...AND MOVING SOUTHEAST AT 14 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTT AND COLEMAN DAIRY RO...CHUNCHULA...TURNERVILLE AND OAK GROVE THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 23, 4:24 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 424 PM CDT FRI MAY 23 2008 ALZ059-062-FLZ001-003-232215- UPPER BALDWIN-ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE AND BREWTON... 424 PM CDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...BALDWIN AND SANTA ROSA COUNTIES... AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS FROM 2 MILES NORTHWEST OF WALLACE TO 3 MILES NORTH OF VAUGHN...AND MOVING SOUTHEAST AT 22 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WALLACE...VAUGHN...STOCKTON...PERDIDO...FOSHEE...CANOE...WAWBEEK AND I65 AND AL 59 THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 23, 4:57 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT FRI MAY 23 2008 ALZ061>063-232230- UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 457 PM CDT FRI MAY 23 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE COUNTIES... AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM 2 MILES NORTH OF KUSHLA...AND MOVING SOUTHEAST AT 12 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MAGNOLIA GROVE GOLF COURSE...SATSUMA...I65 AND US 43...I65 AND AL 158...SARALAND AND FOREST HILL THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 23, 5:00 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT FRI MAY 23 2008 ALZ059-062-064-FLZ001>004-232300- UPPER BALDWIN-LOWER BALDWIN-ESCAMBIA-COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...BAY MINETTE... 500 PM CDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...BALDWIN AND SANTA ROSA COUNTIES... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS FROM 3 MILES NORTHWEST OF FLOMATON TO DOUGLASVILLE...AND MOVING SOUTHEAST AT 22 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHITEHOUSE FORKS...FLOMATON...WAHL...POLLARD...STAPLETON...MCDAVID... JAY AND STEELWOOD THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 23, 5:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 554 PM CDT FRI MAY 23 2008 ALZ064-FLZ002>006-232345- LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 554 PM CDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...OKALOOSA... ESCAMBIA AND SANTA ROSA COUNTIES... AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF THUNDERSTORMS FROM 6 MILES SOUTHWEST OF MUNSON TO 4 MILES WEST OF CANTONMENT...AND MOVING SOUTHEAST AT 32 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BEULAH...PACE...GONZALEZ...PACE...MILTON...BAKER AND MYRTLE GROVE THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.